Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 10, 2020, 3:21 PM CDT for Culberson County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2020, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 10, 2020, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The Midland/Odessa radar (KMAF), 209 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -460 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804 WWUS84 KMAF 102021 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 321 PM CDT Mon Aug 10 2020 NMZ028-TXZ273-102100- Eddy County Plains NM-Eastern Culberson County TX- 321 PM CDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDDY AND NORTHEASTERN CULBERSON COUNTIES UNTIL 400 PM CDT/300 PM MDT/... At 320 PM CDT/220 PM MDT/, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Carlsbad Caverns National Park, or 23 miles east of Pine Springs, moving east at 10 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Eddy and northeastern Culberson Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3165 10455 3206 10451 3209 10419 3169 10421 TIME...MOT...LOC 2020Z 272DEG 9KT 3198 10442 $$ 89
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:43 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 10, 2:43 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 243 PM CDT Mon Aug 10 2020 .DISCUSSION... Current radar is showing scattered storms developing in the higher elevations west of the Pecos River. Instability and shear is just enough that one or two may become severe, but a widespread threat is not expected and perhaps a few locations may get some beneficial rainfall. An upper high to our west will expand east across much of Texas the first half of this week reducing rain chances and sending temperatures to near advisory levels with highs exceeding 100 degrees in many locations and 105 along the Pecos River. The upper high then erodes and retreats back to the west the latter half of the week to the point where we may see a weak cold front over the weekend. This could help pull highs back below the century mark and maybe even give us a chance for rain, though PoPs have been left below 20 percent for now. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 102 75 103 / 0 0 0 0 Carlsbad 74 104 74 105 / 20 10 10 0 Dryden 74 102 74 102 / 0 0 0 0 Fort Stockton 73 102 73 103 / 10 0 0 0 Guadalupe Pass 71 95 71 96 / 20 10 10 10 Hobbs 71 100 71 101 / 20 10 10 0 Marfa 64 97 64 98 / 20 20 10 10 Midland Intl Airport 75 102 75 103 / 10 0 0 0 Odessa 75 102 75 103 / 10 0 0 0 Wink 75 105 76 106 / 20 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 89/10
Hazardous weather outlook, Aug 10, 1:56 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 156 PM CDT Mon Aug 10 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-111900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothil
In the hours before
Special weather statement, Aug 10, 1:15 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
115 PM CDT Mon Aug 10 2020
TXZ277-278-101900-
Davis Mountains TX-Davis Mountains Foothills TX-
115 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFF DAVIS COUNTY UNTIL
200 PM CDT...
At 114 PM CDT, Doppler radar was tracking a strong thunderstorm near
McDonald Observatory, or 8 miles north of Fort Davis, moving north at
5 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fort Davis, McDonald Observatory, Davis Mountains State Park, Black
Mountain, Star Mountain, Buffalo Trail Scout Camp, Indian Lodge and
Fort Davis National Historical Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3053 10379 3055 10405 3100 10412 3091 10386
3073 10362
TIME...MOT...LOC 1814Z 184DEG 5KT 3072 10392
89Special weather statement, Aug 10, 2:56 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 256 PM CDT Mon Aug 10 2020 TXZ277>279-102030- Central Brewster County TX-Davis Mountains TX- Davis Mountains Foothills TX- 256 PM CDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY UNTIL 330 PM CDT... At 255 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Alpine, moving south at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Alpine. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3047 10360 3042 10340 3015 10344 3023 10374 TIME...MOT...LOC 1955Z 016DEG 11KT 3038 10353 12
Special weather statement, Aug 10, 3:03 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 303 PM CDT Mon Aug 10 2020 TXZ275>277-102030- Chinati Mountains TX-Marfa Plateau TX-Davis Mountains TX- 303 PM CDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 330 PM CDT... At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near Marfa, moving south at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Marfa and Marfa Municipal Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3043 10420 3043 10397 3015 10396 3016 10427 TIME...MOT...LOC 2003Z 003DEG 11KT 3032 10411 12
Special weather statement, Aug 10, 3:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 321 PM CDT Mon Aug 10 2020 NMZ028-TXZ273-102100- Eddy County Plains NM-Eastern Culberson County TX- 321 PM CDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDDY AND NORTHEASTERN CULBERSON COUNTIES UNTIL 400 PM CDT/300 PM MDT/... At 320 PM CDT/220 PM MDT/, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Carlsbad Caverns National Park, or 23 miles east of Pine Springs, moving east at 10 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Eddy and northeastern Culberson Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3165 10455 3206 10451 3209 10419 3169 10421 TIME...MOT...LOC 2020Z 272DEG 9KT 3198 10442 89
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:15 PM CDT | Special Weather Statement | MAF | Jeff Davis | 45 min |
| Aug 10, 2:56 PM CDT | Special Weather Statement | MAF | 34 min | |
| Aug 10, 3:03 PM CDT | Special Weather Statement | MAF | Presidio | 27 min |
| Aug 10, 3:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 50 min |
| Aug 10, 3:31 PM CDT | Special Weather Statement | MAF | Presidio | 14 min |
| Aug 10, 4:01 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| Aug 10, 4:04 PM CDT | Special Weather Statement | MAF | Presidio | 26 min |
| Aug 10, 4:38 PM CDT | Special Weather Statement | MAF | Pecos | 52 min |
| Aug 10, 5:19 PM CDT | Special Weather Statement | MAF | Pecos | 41 min |
| Aug 10, 5:24 PM CDT | Special Weather Statement | MAF | 36 min | |
| Aug 10, 6:04 PM CDT | Special Weather Statement | MAF | Reeves | 41 min |
| Aug 10, 6:32 PM CDT | Special Weather Statement | MAF | Andrews | 43 min |
| Aug 10, 6:36 PM CDT | Special Weather Statement | MAF | Lea | 39 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.